International Scientific Journal

Authors of this Paper

External Links


In this study, the system of two-dimensional Burgers equations is numerically solved by using Alternating Direction Implicit (ADI) method. Two model problems are studied to demonstrate the efficiency and accuracy of the ADI method. Numerical results obtained by present method are compared with the exact solutions and numerical solutions given by other researchers. It is displayed that the method is unconditionally stable by using the von-Neumann (Fourier) stability analysis method. It is shown that all results are in good agreement with the results given by existing numerical methods in the literature.
PAPER REVISED: 2018-11-29
PAPER ACCEPTED: 2019-01-08
CITATION EXPORT: view in browser or download as text file
THERMAL SCIENCE YEAR 2019, VOLUME 23, ISSUE Supplement 1, PAGES [S243 - S252]
  1. C.A.J. Fletcher, "Generating exact solutions of the two dimensional Burgers' equation", Int. J. Numer. Meth. Fluids, 3 (1983), pp. 213-216
  2. P.C. Jain, D.N. Holla, "Numerical solution of coupled Burgers equations", Int. J. Numer. Meth.Eng., 12 (1978), pp. 213-222
  3. C.A.J. Fletcher,"A comparison of finite element and finite difference of the one- and twodimensional Burgers' equations", J. Comput. Phys., 51 (1983), pp. 159-188
  4. F.W. Wubs, E.D. de Goede, "An explicit-implicit method for a class of time-dependent partial differential equations", Appl. Numer. Math., 9 (1992), pp. 157-181
  5. O. Goyon, "Multilevel schemes for solving unsteady equations", Int. J. Numer. Meth. Fluids, 22 (1996), pp. 937-959
  6. A. R. Bahadir "A fully implicit finite-difference scheme for two dimensional Burgers' equation", Appl. Math. Comput., 137 (2003), pp. 131-137
  7. S. M. El-Sayed, D. Kaya, "On the numerical solution of the system of two-dimensional Burgers' equations by the decomposition method", Appl. Math. Comput., 158 (2004), pp. 101-109
  8. M. A. Abdou, A. A. Soliman, "Variational iteration method for solving Burgers' and coupled Burgers' equations", Journal of Computational and Applied Mathematics, 181 (2005), pp. 245-251
  9. R. C. Mittal, R. Jiwari, "Differential quadrature method for two-dimensional Burgers' equations", Int. J. of Comp. Meth. in Eng. Sci. and Mech., 10 (2009), pp. 450-459
  10. F. Liu, S. Weiping, "Numerical solutions of two-dimensional Burgers' equations by lattice Boltzmann method", Commun. Nonlinear. Sci. Numer. Simulat., 16 (2011), pp. 150-157
  11. G. Zhao et al., " The new numerical method for solving the system of two-dimensional Burgers' equations", Computers and Mathematics with Applications, 62 (2011), pp. 3279-3291
  12. V. K. Srivastava, et al., "Crank-Nicolson scheme for numerical solutions of two dimensional coupled Burgers' equations", IJSER, 2 (2011), 5, 44
  13. S. S.Wani, S. Thakar, "Linear method for two dimensional Burgers' equation", Ultra Scientist, 25 (2013), 1A, pp.156-168
  14. V. K. Srivastava, et al., "Numerical solutions of coupled Burgers' equations by an implicit finite-difference scheme" AIP Advances, 3 (2013), 082131
  15. V. K. Srivastava, et al., "An implicit logarithm finite difference technique for two dimensional coupled viscous Burgers' equation", AIP Advances, 3 (2013), 122105
  16. H. S. Shukla, et al., "Numerical Solution of two dimensional coupled viscous Burgers' Equation using the Modified Cubic B-Spline Differential Quadrature Method" AIP Advances, 4 (2014), 117134
  17. Duffy D. J., Finite Difference Methods;in Financial Engineering a Partial Differential Equation Approach, John Wiley and Sons Inc., 2006
  18. Chung T. J., Computational Fluid Dynamics, Cambridge University Press, 2002
  19. Davis M. E., Numerical Methods and Modeling for Chemical Engineers, John Wiley and Sons Inc., 2001
  20. E. N. Aksan, "An Application of Cubic B-Spline Finite Element Method for the Burgers' Equation," Thermal Science, 22 (2018), 1, pp. 195-202
  21. E. N. Aksan, et al., "A numerical solution of Burgers' equation based on least squares approximation", Applied Mathematics and Computation, 176 (2006), 1, pp. 270-279
  22. J.M. Burger, "A mathematical model illustrating the theory of turbulence", Adv. Appl. Math., 1 (1948), pp. 171-199
  23. J.D. Cole, "On a quasilinear parabolic equations occurring in aerodynamics", Quart. Appl. Math., 9 (1951), pp. 225-236
  24. E. Hopf, "The partial differential equation ut+uux=μuxx", Commun. Pure Appl. Math., 3 (1950), pp. 201-230

© 2019 Society of Thermal Engineers of Serbia. Published by the Vinča Institute of Nuclear Sciences, Belgrade, Serbia. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution-NonCommercial-NoDerivs 4.0 International licence